MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d2b: product code mqr, mum - reported here as the product code exceeded the maximum character limit for the designated field.Block e1: initial reporter facility name: (b)(6), reported here as the hcf exceeded the maximum character limit for the designated field.Block h6: imdrf device code a0406 captures the reportable event of stent deformation.Imdrf impact code f2301 captures the used of additional device to remove the stent from the patient.Block h11: a wallstent enteral delivery system was received for analysis; the stent was not returned.No damage was noted on the delivery system.Product analysis could not confirm the reported event of "stent material deformation", as the stent was not returned.Taking all available information into consideration, the device met all manufacturing specifications required and passed all the controls and inspections with no abnormalities were reported during the assembly process.Therefore, the most probable root cause for the complaint event is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered stent was used in the intestinal tract to treat a 2.8 cm lesion secondary to colon cancer during a procedure performed on (b)(6) 2024.During the procedure, when the stent was deployed, the bell mouth at the end of the stent scratched the patient's mucosa, causing bleeding.The stent was subsequently removed using foreign body forceps.After achieving hemostasis, the procedure was completed using another stent of the same type.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d2b: product code mqr, mum - reported here as the product code exceeded the maximum character limit for the designated field.Block e1: initial reporter facility name: (b)(6) hospital, reported here as the hcf exceeded the maximum character limit for the designated field.Block h6: imdrf device code a0406 captures the reportable event of stent deformation.Imdrf impact code f2301 captures the used of additional device to remove the stent from the patient.Block h11: a wallstent enteral delivery system was received for analysis.However, the stent was not returned.Furthermore, a photo of the device was provided, and it was observed that there was no stent.No other problems were noted with the delivery system.Product analysis was unable to confirm the reported event of stent material deformation as stent was not returned.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, minor hemorrhage is known and documented within the ifu as potential adverse events associated with the used of this device.Taking all available information into consideration, the device met all manufacturing specifications required and passed all the controls and inspections with no abnormalities were reported during the assembly process.Since the stent was not returned; thus, a visual inspection of the stent could not be performed.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20915176
Report Number3005099803-2024-06380
Device Sequence Number18292572
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberM00565580
Device Catalogue NumberM00565580
Device Lot Number0030479846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight66 KG